diabetestalk.net

Why Is There Too Little Sugar In The Blood If Too Much Insulin Is Taken

Share on facebook

What Makes Blood Sugar Levels Get Low?

Hypoglycemia (low blood sugar) is uncommon in persons without diabetes. In otherwise healthy adults, fasting (lack of food) is the most common cause of low blood sugars. Medications such as insulin and drugs like alcohol are other primary culprits. Adults who are critically ill can also develop low blood sugars. In rare instances, hormonal disorders or tumors can be the problem. If for any reason you believe you are having symptoms related to low blood sugar that do not improve after eating, see a doctor for help. Hypoglycemia occurs for a variety of different reasons. Certain medications may cause hypoglycemia like insulin taken to lower the blood sugar in people with diabetes. If you have diabetes, your eating, exercising, and medication must be carefully balanced to keep your blood sugar within the normal range. Too much exercise or not enough food, relative to your medication, can cause low blood sugar. In people who do not have diabetes, certain medications, drinking alcoholic beverages, eating disorders, and tumors can cause hypoglycemia. Problems with your liver, kidneys, or the endocrine system may cause hypoglycemia. Sometimes hypoglycemia may occur when the body makes too Continue reading >>

Share on facebook

Popular Questions

  1. SPHTN

    Can Metformin take your blood sugar levels too low if you take too much??

    I just started treating the diabetes I was diagnosed with 10 years ago.
    For the past 3 weeks I have been taking 1000MG of Metformin per day.
    The first two weeks my sugars were in the 220-320 range... and I was eating perfect... very few carbs... but my sugar was still high... so I took it upon myself (after reading on the inet) to double my Metformin to 2000MG per day )5 days ago). The first 4 days my sugars were in the 160-190 range with no readings over 192... (still eating right)
    Last night I had a reading of 138... my lowest that I have seen ever in my life.
    Tonight I had a reading of 106. (30 mins ago)
    It makes me nervous because I didn't take my evening dosage. Only my morning dosage. I ate dinner at 6ish.. (93% lean angus hamburger patty (about 8-10 oz) w/ mushrooms and swiss cheese and broccoli.) Then I fell asleep around 7:15 until 9:30... and woke up and took my blood sugar reading... and it was 106... I only took 1 pill instead of two (500 mg) but worry that overnight it could take my levels too low...
    I guess my question is... can taking too much Metformin cause my sugar to drop too low??
    Sorry for the rambling...

  2. CalgaryDiabetic

    Not likely. at 2000 mg/day may be the minimum you need.

  3. epatsellis

    After being diagnosed with T2 in November (with a BG of over 500!), my doctor prescribed 1000mg/day. After talking to the NP at school (ret'd to school after 30 years off..), she took over my care.
    Now several months later I've gone from uncontrolled BG swings between 150 to 400 to a solid 90-140 range. My dosage went from 1000mg/day to 1000mg in the morning, one 500 mg before lunch and dinner and one at bed. Hopefully, as my weight decreases (I'm about 50lbs overweight), the dosage will go down.
    Some people's insulin resistance is higher than others, it seems that the "standard" starting dose is around 1000mg/day, but few people I know find that effective, working with your doctor and some serious diet changes can get your BG in control, I promise you.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in insulin